Combine St John's Wort with 5htp?

Posted , 5 users are following.

I know that St John's Wort 'works' for depression...sometimes better than others... I am wondering if any of you have combined this herb with any other supplements for additional help...like 5htp... I would appreciate your sharing what you have tried. Thank you!

0 likes, 3 replies

Report Reply

3 Replies

  • Posted

    Yes, the combination of both appears to relieve symptoms of anxiety and/or sleeplessness better than one of these taken alone.

    However, you may want to be careful with dosages of each in order to prevent a rare but possible case of Serotonin Syndrome (overdosing on serotonin). The problem is that no one can know absolutely for sure what may constitute an excessive combinatory dosage of SJW along with 5-HTP. There are general guidelines available on the Net, and you might find good advice from a knowledgeable healthcare professional, but please realize that each person is unique and may react differently than others.

    I have tried 600mg SJW + 100mg 5-HTP per day, and I have also tried taking slightly stronger doses of each, but alternating between products from day to day. Both methods yielded comparable positive results with no apparent side-effects, but you may want to experiment prudently on your own to find out what works best for you.

    Good luck,

    Greg.

    Report Reply
  • Posted

    My wife has not tried that combination that I am aware of. She does take Protandim and that has helped greatly with her anxiety/ depression. I think large in part to the ashwagandha that is in the blend. It is all natural things in it. They did a special on ABC Primetime about it. I can share the video and website with you if you're interested in it at all. 

    Report Reply

Join this discussion or start a new one?

New Discussion Reply

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

counter